Alert archive / Nebraska / Tornado Warnings in 2022

Tornado Warning 11, NWS Hastings, NE

June 6, 2022Buffalo County, Kearney County, Phelps County, Nebraska

NWS Hastings, NE issued this tornado warning at Jun 6, 2022, 7:49 PM CDT for Buffalo County, Kearney County, Phelps County, Nebraska. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2022, 7:49 PM CDT (00:49 UTC)
Expired
Jun 6, 2022, 7:59 PM CDT
In force
10 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Buffalo County, NE, Kearney County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 68 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 5:43 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2360 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:12 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 6, 6:12 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
612 PM CDT Mon Jun 6 2022

.DISCUSSION...(This evening through Monday)
Issued at 335 PM CDT Mon Jun 6 2022

The main concern in the forecast is the potential for thunderstorms
over the next several days.  A few disturbances will move through
the area, kicking off chances for some showers and storms, a few of
which could become strong to severe.

Visible satellite imagery shows cumulus clouds in place over the
northern two thirds of the forecast area.  A few storms have
developed along a boundary to the north of the area.  These could
clip the northeastern part of the forecast area within the next few
hours.  For the rest of this afternoon and evening, a shortwave
trough will move into the area from the west-northwest.  Shower and
thunderstorm activity is expected to increase as storms continue to
fire up to the north and west of the area later this afternoon,
moving into an environment conducive for a strong to severe storms.
Steep mid-level lapse rates of 7+ C/km and decent shear along with
MUCAPE values around 2000 J/kg and DCAPE values around 1000-1300
J/kg appear to support the potential for large hail and damaging
winds as the main hazards with any storms that develop.

Early Tuesday morning, there is at least a small potential for some
patchy fog developing.  Confidence in this is low at this time.  For
the rest of the day, high temperatures will range from the mid-70s
to mid-80s.  A mid-level shortwave embedded in the larger flow
pattern will move across the region in the afternoon and evening,
which is where the best chances for showers and storms will be.
Through the morning hours, there is a small potential for a few
showers and thunderstorms, mainly north of Interstate 80. Confidence
in this solution is low and thinking is that most areas will stay
relatively dry.  Chances for showers/storms increase heading into
the afternoon and evening hours, with severe storms once again a
possibility.  The main hazards will be large hail and damaging
winds, however, an isolated tornado cannot be entirely ruled out.

An upper ridge moves over the region Wednesday with surface high
pressure moving in.  Conditions are expected to remain dry for much
of the day.  Return flow will bring some moisture into areas to the
west of us, with a few showers and storms possible.  Storm chances
increase overnight as the potential shifts to the east.

A series of mid-level shortwave troughs will move through the region
heading into the extended forecast, bringing nearly daily chances
for showers and storms.  Friday may be the one exception to this as
an upper ridge moving over the area may limit any chances for
storms.

Highs through the start of the weekend will be in the 70s and 80s.
Lows will be in the 50s and 60s.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Wednesday)
Issued at 550 PM CDT Mon Jun 6 2022

Easterly winds less than 12 KTS expected this evening ahead of
some developing convection to our northwest. Expect the chance for
TSRAs to increase at both terminals by mid-evening...in the
07/02-03Z time period. Storms should then peak in coverage and
intensity late this evening and into the overnight hours...with a
prevailing -TSRA group in both TAFs to cover this. TSRAs will
decrease in coverage by early Tuesday morning...and as winds
become light and variable...some patchy fog development is then
possible for a few hours either side of daybreak...with IFR VSBYS
possible at both sites. While fog should dissipate by
07/13-14Z...the mid level cloud deck should prevail through the
day as winds remain light and somewhat variable.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...Wekesser
AVIATION...Rossi
Hazardous weather outlook, Jun 6, 3:55 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
355 PM CDT Mon Jun 6 2022

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
071200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
355 PM CDT Mon Jun 6 2022

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms have developed in the northern and eastern part of
the state this afternoon. Storms are expected to bring the
potential for large hail and strong winds to the northern and
northeastern parts of the area around mid to late afternoon.

Later this evening, thunderstorm chances will increase in the
western portions of the area. Strong to severe storms are expected
with large hail as large as golf balls and strong winds as high
as 60 mph possible. An isolated threat of slightly larger hail is
possible.

Areas that received a large amount of rainfall over the last
couple of nights may see the potential for some flooding should
storms train over the area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Patchy fog may develop early Tuesday morning which may cause some
reductions to visibility.

Tuesday poses another risk for strong to severe storms. Large hail
and damaging wind gusts are expected to be the primary hazards. An
isolated tornado cannot be entirely ruled out. Additionally, areas
that have received a high amount of rainfall and experienced
flooding earlier in the week may be at increased risk for
flooding concerns should heavy rain occur again.

Thursday through the end of the weekend, there is a low potential
for daily thunderstorm chances across at least a portion of the
forecast area. Confidence in the location and timing of any
thunderstorm development is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to call the National Weather Service with
any reports of hail, wind, or flooding this afternoon through
tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Local storm report, Jun 6, 3:42 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
342 PM CDT MON JUN 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             GENOA                   41.44N 97.73W
06/06/2022  E0.88 INCH       NANCE              NE   TRAINED SPOTTER

&&

ADP
Special weather statement, Jun 6, 4:15 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Hastings NE
415 PM CDT Mon Jun 6 2022

NEZ049-064-062145-
York NE-Polk NE-
415 PM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of northeastern York and
southeastern Polk Counties through 445 PM CDT...

At 414 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Shelby to near Stromsburg. Movement was
southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Gresham and Waco.

This includes Interstate 80 near mile marker 365.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4111 9772 4128 9737 4081 9737
TIME...MOT...LOC 2114Z 321DEG 24KT 4120 9740 4110 9765

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Mangels
Special weather statement, Jun 6, 6:19 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Hastings NE
619 PM CDT Mon Jun 6 2022

NEZ046-061-070000-
Buffalo NE-Sherman NE-
619 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of northern Buffalo and
Sherman Counties through 700 PM CDT...

At 619 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ansley, or 18 miles southeast of Broken Bow, moving southeast at 50
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Litchfield around 635 PM CDT.

Other locations in the path of this storm include Hazard, Ravenna and
Rockville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and central Nebraska.

&&

LAT...LON 4128 9875 4105 9875 4105 9873 4083 9872
      4082 9931 4105 9942 4105 9921 4138 9920
TIME...MOT...LOC 2319Z 299DEG 46KT 4130 9932

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Rossi
Local storm report, Jun 6, 7:13 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
713 PM CDT MON JUN 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             EDDYVILLE               41.02N 99.62W
06/06/2022  M1.00 INCH       DAWSON             NE   LAW ENFORCEMENT

&&

KS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:23 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Dawson, Kearney, Phelps52 min
Jun 6, 8:04 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Franklin, Kearney, Phelps26 min
Jun 6, 8:10 PM CDTTornado WarningGIDAdams, Kearney20 min
Jun 6, 8:18 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney42 min
Jun 6, 8:31 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster44 min
Jun 6, 9:49 PM CDTSpecial Weather StatementGIDDawson41 min
Jun 6, 9:49 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan30 min
Jun 6, 10:05 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson40 min
Jun 6, 10:35 PM CDTSpecial Weather StatementGIDFranklin25 min
Jun 6, 10:42 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Kearney, Phelps48 min
Jun 6, 11:24 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps22 min
Jun 6, 11:48 PM CDTSpecial Weather StatementGIDAdams27 min
Jun 7, 12:24 AM CDTSpecial Weather StatementGIDAdams36 min
Jun 7, 12:34 AM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster41 min
Jun 7, 1:17 AM CDTSpecial Weather StatementGIDNuckolls28 min
Jun 7, 1:50 PM CDTFlood WatchGIDFurnas, Harlan16 hr
Jun 6, 9:04 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDJewell, Smith41 min
Jun 6, 9:45 PM CDTSpecial Weather StatementGIDMitchell30 min
Jun 7, 12:30 AM CDTSpecial Weather StatementGIDMitchell30 min

Nearby

Tornado Warnings in Nebraska, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.